Alert archive / Colorado / Wind Chill Advisories in 2007
Wind Chill Advisory 1, NWS Pueblo, CO
NWS Pueblo, CO issued this wind chill advisory at Jan 15, 2007, 3:32 AM MST for 8 counties in Colorado. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2007, 3:32 AM MST (10:32 UTC)
- Expired
- Jan 15, 2007, 10:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 151032 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 332 AM MST MON JAN 15 2007 ...BITTERLY COLD WIND CHILL READINGS THIS MORNING... .THE COMBINATION OF AN ARCTIC AIR MASS AND SNOW COVER HAVE ALLOWED FOR BITTERLY COLD TEMPERATURES. WIND SPEEDS AROUND 10 MPH WILL CREATE DANGEROUS WIND CHILL READINGS ACROSS EL PASO COUNTY...THE SOUTHERN FOOTHILLS INCLUDING TRINIDAD...AND THE SOUTHEAST COLORADO PLAINS THIS MORNING. COZ084-085-088-089-093>099-151700- /O.NEW.KPUB.WC.Y.0001.070115T1032Z-070115T1700Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 332 AM MST MON JAN 15 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. THIS ADVISORY IS FOR EL PASO COUNTY...THE SOUTHERN FOOTHILLS INCLUDING TRINIDAD...AND SOUTHEAST COLORADO PLAINS. WIND CHILL VALUES FROM MINUS 14 TO MINUS 24 DEGREES FAHRENHEIT ARE EXPECTED FOR THE ADVISORY AREA UNTIL 10 AM MST THIS MORNING. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION. $$ METZE
1 follow-up statement
000 WWUS45 KPUB 151708 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1008 AM MST MON JAN 15 2007 ...TEMPERATURE SLOWLY WARMING... TEMPERATURES ACROSS THE INTERSTATE 25 CORRIDOR AND THE SOUTHEAST PLAINS HAVE BEGUN TO SLOWLY WARM. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...WIND CHILLS OF 5 TO 15 BELOW ZERO WILL CONTINUE TO BE POSSIBLE THROUGH THE DAY. COZ084-085-088-089-093>099-151815- /O.EXP.KPUB.WC.Y.0001.000000T0000Z-070115T1700Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 1008 AM MST MON JAN 15 2007 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY FOR EL PASO COUNTY...THE SOUTHERN FOOTHILLS INCLUDING TRINIDAD...AND SOUTHEAST COLORADO PLAINS IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 2:58 PM MST, 12 hours 34 minutes earlier.
Area forecast discussion, Jan 14, 2:58 PM MST, 12 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 258 PM MST SUN JAN 14 2007 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...UPPER TROUGH ACROSS COLORADO THIS AFTERNOON WITH MAIN VORT MAX PIVOTING NORTHEAST INTO WESTERN KANSAS. DRIER AIR AND SUBSIDENCE SPREADING OVER THE AREA...WITH A FAIRLY RAPID DECREASE IN RADAR RETURNS SINCE 20Z. SLIGHT INCREASE IN NORTHERLY SURFACE WINDS NOTED ALONG THE PALMER DIVIDE SINCE 18Z MAY BE PRODUCING SOME DRIFTING SNOW IN SPOTS THROUGH THE AFTERNOON...THOUGH WITH NO WOUND UP SURFACE LOW AND LITTLE IN THE WAY OF PRESSURE RISES NOTED...DONT EXPECT WINDS TO INCREASE ANY MORE THAN CURRENT 21Z OBS. TONIGHT...WILL CANCEL ALL HIGHLIGHTS WITH NEW GRID PACKAGE AS ACCUMULATING SNOW HAS ENDED. WILL KEEP MENTION OF FLURRIES MOST AREAS THROUGH THE EVENING AS UPPER LEVEL COLD POOL ROTATES NORTHEASTWARD OVER THE STATE. MIN TEMPS A REAL CHALLENGE WITH THE USUAL BATTLE OF LINGERING CLOUD COVER VERSUS FRESH SNOW PACK. WILL GIVE THE EDGE TO THE SNOW PACK...BETTING MOST CLOUDS WILL BE GONE BY 06Z. THUS WENT AT OR BELOW COLDEST MAV GUIDANCE...WHICH MAY NOT BE COLD ENOUGH IF CLOUDS CLEAR EARLY. MONDAY...ONLY SLIGHTLY WARMER MAX TEMPS...AS MINIMAL 700 MB WARM ADVECTION...LIGHT WINDS AND SNOW PACK ALL CONSPIRE TO KEEP THINGS COLD. GUIDANCE NUMBERS TOO WARM...WITH CURRENT MAX TEMP GRID LOOKING MUCH MORE REASONABLE. ON THE PLUS SIDE...AT LEAST WELL HAVE MORE SUN WITH ONLY A FEW CLOUDS EXPECTED. --PETERSEN .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) MONDAY NIGHT THROUGH TUESDAY...MOSTLY CLEAR SKIES AND COLD LOOKS TO BE THE SCENARIO AS THE UPPER TROUGH DEPARTS AND SFC HI PRES DROPS DOWN ACROSS CO. FEEL THAT LATEST NUMERICAL GUIDANCE IS ONCE AGAIN FAR TOO WARM CONSIDERING RECENT FRESH SNOW ON EXISTING SNOW COVER...AND PAST GUIDANCE PERFORMANCE. ONGOING FORECAST GRIDS HAD DRY AND COLD CONDITIONS...AND SEE NO NEED TO STRAY FROM THIS. WEDNESDAY AND THURSDAY...LINGERING TROUGH ENERGY OVER AZ IS EXPECTED TO OPEN UP AND LIFT TO THE NE ACROSS THE 4 CORNERS...BUT BOTH GFS AND NAM KEEP THIS FEATURE SOMEWHAT DRY. CURRENT POP GRIDS HAD SOME ISOLD POPS FOR THE CONTDVD DURING THIS TIME FRAME...AND CANNOT COUNT OUT A SNOW SHOWER OR TWO. OTHERWISE...THESE TWO DAYS SHOULD START SEEING SOME WARMER TEMPS AS THE NEXT PACIFIC SYSTEM STRENGTHENS OFF THE WEST COAST. FRIDAY THROUGH SUNDAY...LATEST EXTENDED RUNS DROP THE NEXT SYSTEM DOWN THE WEST COAST AND PARK IT THERE AS A CLOSED LOW THROUGH SAT NIGHT BEFORE EJECTING IT ACROSS S NV ON SUN. THIS SLOWER AND DEEPER SOLUTION IS A NEW ONE...AND DO NOT WANT TO MAKE MANY CHANGES TO THE EXTENDED UNTIL SOME RUN TO RUN CONTINUITY SETS UP. IF THE LATEST SOLUTION IS CORRECT...THEN WARMING CONDITIONS WILL CONTINUE INTO FRI...THEN INCREASING CLOUDS AND POPS THEN FRI NIGHT THROUGH SUN. AGAIN...WILL HOLD OFF FOR ANOTHER DAY OR SO BEFORE ACCEPTING THIS LATEST RUN. MOORE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/27
Hazardous weather outlook, Jan 14, 4:45 AM MST, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 445 AM MST SUN JAN 14 2007 COZ058>089-093>099-151400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 445 AM MST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW WILL CONTINUE ACROSS PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO TODAY...AND DIMINISH LATE THIS AFTERNOON AND EVENING. TOTAL SNOW ACCUMULATION OF 5 TO 10 INCHES WILL BE LIKELY FOR THE SOUTHEAST COLORADO MOUNTAINS...AND 3 TO 7 INCHES FOR THE INTERSTATE 25 CORRIDOR...WET MOUNTAIN VALLEY AND FREMONT COUNTY LOWER ELEVATIONS. ADDITIONAL SNOW ACCUMULATION UP TO 3 INCHES CAN BE EXPECTED AROUND THE CONTINENTAL DIVIDE...AND THE FAR SOUTHEASTERN COLORADO PLAINS. VERY COLD TEMPERATURES ARE FORECAST ACROSS MUCH OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO TONIGHT. WIND CHILL READINGS OF 15 BELOW TO 35 BELOW ZERO IN THE MOUNTAINS AND HIGH VALLEYS...AND ZERO TO 15 BELOW ZERO ACROSS SOUTHEAST COLORADO WILL BE POSSIBLE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BITTER COLD TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE EARLY PART OF NEXT WEEK. MONDAY NIGHT WILL BE THE COLDEST NIGHT OF THE WEEK WITH TEMPERATURES ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO DROPPING INTO THE NEGATIVE DIGITS...WITH TEMPERATURES ACROSS SOME OF THE HIGH VALLEYS DROPPING TO AS LOW AS 25 BELOW ZERO. LIGHT NORTH WINDS WILL RESULT IN LOWEST WIND CHILL READINGS OF AROUND 10 TO 20 DEGREES BELOW ZERO ACROSS THE LOWER ELEVATIONS. ACROSS THE MOUNTAIN AREAS...NORTHWEST WINDS MAY BE BREEZY AT TIMES...RESULTING IN LOWEST WIND CHILL READINGS AS LOW AS 40 BELOW ZERO. ISOLATED LIGHT SNOW SHOWERS WILL BE POSSIBLE ACROSS THE MOUNTAIN AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE ON WEDNESDAY...WITH ACCUMULATIONS GENERALLY REMAINING LESS THAN 1 INCH. ANOTHER WINTER STORM SYSTEM WILL MOVE ACROSS THE STATE THURS AND FRIDAY...BRINGING ANOTHER ROUND OF COLD TEMPERATURES AND THE POSSIBILITY OF LIGHT ACCUMULATING SNOWS TO SOUTH CENTRAL AND SOUTHEAST COLORADO. A FAIR AMOUNT OF UNCERTAINTY EXISTS CONCERNING THE TRACK AND STRENGTH OF THIS STORM SYSTEM. IF YOU HAVE TRAVEL PLANS FOR THURSDAY OR FRIDAY...STAY INFORMED OF THE LATEST FORECASTS CONCERNING THIS DEVELOPING WINTER STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TODAY AND TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 2:53 PM MST | Wind Chill Advisory | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 13 more | 18 hr |
Nearby
Wind Chill Advisories in Colorado, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.